Has anybody on this forum stopped taking statins as a result of being reeducated?


(David Epstein) #41

I started statins in 2003, have absolutely no idea about them then. But I did become type 2 diabetic last year but snipped that in the bud with KETO. If I was told I had metabolic syndrome 15 years ago I reckon I would have gone KETO then. I did go on a low cal diet for two years and got down to 11 stone. Which is acceptable for the NHS but me not knowing that I was in a state of pre-diabetic has made me question big time the role of dietitians in the NHS and that these signs of pre-diabetic are definitely connected with CVD/CHD. As I had a CABG 2 years ago.
The medical profession is trying to convince me that I have arthritis in both my shoulders, yet I believe that it’s the statins that’s creating the ache. I’ve now stopped my statins and I’ll give it 10 weeks to see if there is any change in my blood pressure, aching muscles and a few other things like memory and awareness.


(Daniel Sampson) #42

I have been ketogenic for about 5 years now. I have been taking high dose Crestor for over 10 years with no side effects until recently. I had been having different minor muscle aches that I never used to get from exercise during the last 2 years. I finally came to the conclusion that it might be myalgias from the statin. So, about 2 weeks ago after much reading I decided to stop Crestor. Within about 4 days I felt much better in ways I didn’t expect. I felt lighter and much more energetic. I had not expected that from what I had read. I feel much better and more energetic than I have in years. I am never going back to a Statin…


(David Epstein) #44

Well I’ve googled stopped taking statins and up came info about taking a supplement called CoQ10, whilst coming down of statins so to say. So I got some and to my absolute amazement my blood pressure has dropped significantly. To an extent that I can now stop one of my BP tablets. Doxazosin 4mg has been giving me lethargy and a pounding heart. Now I can throw this stuff away…
From what I can gather Simvastatin actually stops the production of CoQ10 in the body, yet your body needs this. So why on earth should one take a medication that stops your body producing good thigs for your body?


(Eric - Carbs suck the health out of life.) #45

Thanks so much for your experiences with coq10 and simvastatin. I will start CoQ10 when I’m done with vacation. If I can. Aak, how soon did you see your BP drop?


(Cindy) #46

I had my mom stop taking a statin. Does that count? Her doctor wanted her to take it “as a precaution.” What? Her cholesterol was up a small amount (220), but she’s 75. I don’t have any respect for her doctor anyway because it’s the doctor that very nonchalantly said “You can get an Xray if you’d like.” That was after 2 MONTHS of my mom coughing and being told to just try different anti-histamines. My mom had to push for the xray which then showed the mass in her lungs.

So now that she’s been doing chemo and everything else, I told her she should stop taking the statin. She doesn’t need yet one more drug in her system that her liver has to process.


(Bob - just another 65 YO keto road cyclist ) #47

I’m a “me too”. I stopped taking statins about three years ago, after being on them for about 20 years. I asked my GP if we could do an experiment of stopping. I said that my problem was low HDL and that it didn’t make sense to me to take something that would make my issue worse for some improvement in LDL. He said go for it, and in the intervening years, my HDL got better, my triglycerides went down and I improved most things. My LDL did go up a little, but not extremely. He says “if you’re OK with it, I’m OK with it”. He has asked me specific questions that seem aimed to see how much I’ve been reading/studying on it and says as long as I’m involved and making those calls, he’s willing to go along with it.

My previous GP (he gave up his private practice to go concierge) had said that he believed that epithelial damage was the real cause of heart disease and that if statins had any benefit it was related to anti-inflammatory action and the effects on the epithelium. That was probably over 10 years ago. Still, he prescribed them for me and never offered to try not taking them.

Over the years of taking statins, I had to change the specific drug a few times because of the elevated liver enzymes associated with statin use. I eventually could only take Crestor. It’s hard to summarize what I think is better about life not being on them, but certainly the normal liver function is good thing!


(David Epstein) #48

The strange thing was the Coq10 started instantly. I thought I was near the end of life due to feeling very light headed and extremely lethargic.I have never had such low (BP 106/62 64). I’d stopped taking Doxazosin 4mg, 2 days ago due to feeling odd, and was gonna go back to see my GP. It was only after googling I realised it was the CoQ10. At the mo I’m trying to work out the best way to take them… I reckon 2 (30mg each) at breakfast 2 with a small snack ( sardines salad) and then 2 at last meal. They seem to only work for a short time and they need to be eaten with food as they give a bit of bloating and indigestion…


(So much bacon, so little time) #49

Good question. I don’t believe anyone actually has a good answer.

Furthermore, cholesterol is even more important to the body than co-enzyme Q10, since it is a part of every cell wall, the main constituent of the brain, and a precursor to several significant hormones, including some of the sex hormones. So for myself, I don’t personally see the logic of inhibiting it, either. Except of course, that it keeps the stain manufacturers in business . . . :frowning:


(Shah Nejad) #50

I am 61 years. I have been taking statin for 25 years. It did not protect me from having heart attack in Jun of 2016. I was lucky. I end of having a stent put in the widow maker vein. In Aug 2017, I decided to follow keto diet. I lost 40 lb. After, listening to Dr Burg and others on YouTube. I decided to stop my statin meds. My cholesterol is high. I went to naturopathic doctor. He recommended me to take red yeast rice extract. The dosage is on clear and I am not sure about its side effects. In addition to high cholesterol, I have a hard time to balance my electrolytes. I feel dizzy, rubbery legs and hands feeling. How do I maintain my weight and stay normal?


(David Epstein) #51

(David Epstein) #52

Seems like I made an over exaggerated assumption about CoQ10 and hypertension. CoQ10 reacts with hypertension meds. So over the past week whilst my body was adjusting itself to not taking Doxazosin my BP started to raise back to a high level. By the end of this week all the doxazosin depleted out of my body and the CoQ10 supplement stop lowering my BP.
Can’t get something for nothing.
It’s taken me a while to understand what was happening and I thought I’ve found a wonder supplement.
Just as CoQ10 production is stopped when taking Statins also some hypertensive meds stop CoQ10 production like Bisoprolol and Doxazosin.
Well back to square one…


(Eric - Carbs suck the health out of life.) #53

Darn. Thanks.


(Janelle) #54

When I was on Atorvastatin, I was taking CoQ10. I wonder if there’s any benefit to taking it without the statin? And update - I’ve been off the statin again for a little over a week. My eyesight continues to improve. No leg cramps. Arthritis is still there but not as achy.


(David Epstein) #55

Yep, I noticed a small yet significant lose of ache in my arthritic shoulders. It seems there is some connection with CoQ10 and arthritis. Statins/hypertensive meds stop the production of CoQ10.


(Omar) #56

they were prescribed for me and I took them intermittently never regular.

But after coming to this forum I avoided statin all together and trashed the remaining supply.


(Bob M) #57

That’s a statin: https://www.webmd.com/cholesterol-management/red-yeast-rice#1

I would increase salt as a first point to see about the dizziness.